Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 28, 2014, 09:06:18 AM

Login with username, password and session length


Members
  • Total Members: 24072
  • Latest: Esfesf
Stats
  • Total Posts: 647693
  • Total Topics: 49361
  • Online Today: 162
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Second attempt at taking meds, different meds, same result, intolerable rash  (Read 1454 times)

0 Members and 1 Guest are viewing this topic.

Offline Teacher

  • Member
  • Posts: 5
Hi all,

I'm 37 years old, female.  I have been positive for a few years.  My doctor first put me on Truvada, Reyataz and Norvir.  I did great until around day 9 when I developed a terrible rash.  I got huge flat hives that began to merge together.  My doc was dumbfounded and had me stop all meds.  About 6 months later, (a few weeks ago), I started another combo Nevarpine and Truvada.  I did great for 10 days and then boom...terrible rash...burning feet...I started to get the chills.....later because of the burning I had to sleep with icepacks on my feet...my upper arms looked as if they were sunburned.  Benedryl, Claritin did absolutely nothing to stop the rash.  I couldn't go to work.  I had to stop the Nevarapine and go on Pregnisol.  I'm still taking the Truvada for 5 more days, so I don't become resistent to a whole class of drugs.  The doc doesn't think the Truvada is the culprit.  So...it looks like I'm allergic to nevarapine and either Reyataz or Norvir.  I'm hesitant to try yet another combo and develop a new rash.  It seems that others are able to withstand and get over these rashes, and continue the medication...My doctor's first inclination was to "treat through" the rash....however, my body rejected this idea.  Has anyone else experienced such severe skin reactions? 

Offline BT65

  • Global Moderator
  • Member
  • Posts: 10,056
Hi teacher,

I haven't experienced any rash from the meds I've been on.  It might be helpful to read our lessons on the meds at this link:

http://www.aidsmeds.com/list.shtml

Could make discussing what meds to go on with your doctor a little easier.

Oh, welcome to the forums. :)
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
Hi Teacher,
   First of all, sorry to hear your having problems finding a combo you can tolerate.  As you can see, I had a terrible time finding a combo my body would put up with.  Viramune gave me a terrible rash that there was no "working trough".   I just wanted to add some words of encouragement and tell you to hang in there.  There is a combo that will work for you.  We don't all find it on the first try.

Best Wishes,
Pip
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline rolf1

  • Member
  • Posts: 17
yeah, i got in the beginning after a few days taking meds a really ugly rush. but my doctor says i should 'working through' this and so i stayd on the meds. and after ca. 1 1/2 month the rash suddenly was reduced and is now completely gone. in my opinion is it the reaction of the bodey to the strong and not used medications. but as i heard from many who had to deal with this issue in the beginning (partly with really strong rash) that after a while, when the body get used to the meds it will go away.
on my part i have to say, sure i didn't endure such a rash and pain like you and i really hope you will find your combo which is working for you, but keep in mind that there is for sure some reaction from the body to every combo til it get used to it.

take care

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.